Alert archive / New York / Heat Advisories in 2020
Heat Advisory 1, NWS Buffalo, NY
NWS Buffalo, NY issued this heat advisory at Jun 9, 2020, 2:01 PM EDT for 11 counties in New York. It took effect at Jun 10, 2020, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2020, 2:01 PM EDT (18:01 UTC)
- In effect from
- Jun 10, 2020, 12:00 PM EDT
- Expired
- Jun 10, 2020, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 86 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858 WWUS71 KBUF 091801 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 201 PM EDT Tue Jun 9 2020 NYZ001>006-010>014-085-100215- /O.NEW.KBUF.HT.Y.0001.200610T1600Z-200610T2300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Orchard Park, and Springville 201 PM EDT Tue Jun 9 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY... * WHAT...Heat index values in the mid to upper 90s expected. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Erie, Genesee, Wyoming, Livingston, and Ontario counties. * WHEN...From noon to 7 PM EDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Hitchcock
6 follow-up statements
426 WWUS71 KBUF 092321 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 721 PM EDT Tue Jun 9 2020 NYZ001>006-010>014-085-100730- /O.CON.KBUF.HT.Y.0001.200610T1600Z-200610T2300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Orchard Park, and Springville 721 PM EDT Tue Jun 9 2020 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY... * WHAT...Heat index values in the mid to upper 90s expected. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Erie, Genesee, Wyoming, Livingston, and Ontario counties. * WHEN...From noon to 7 PM EDT Wednesday. * IMPACTS...High temperatures and very elevated humidity levels may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
117 WWUS71 KBUF 100250 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1050 PM EDT Tue Jun 9 2020 NYZ001>006-010>014-085-101100- /O.CON.KBUF.HT.Y.0001.200610T1600Z-200610T2300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Orchard Park, and Springville 1050 PM EDT Tue Jun 9 2020 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY... * WHAT...Heat index values in the mid to upper 90s expected. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Erie, Genesee, Wyoming, Livingston, and Ontario counties. * WHEN...From noon to 7 PM EDT Wednesday. * IMPACTS...High temperatures and very elevated humidity levels may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
261 WWUS71 KBUF 100714 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 314 AM EDT Wed Jun 10 2020 NYZ001>006-010>014-085-101700- /O.CON.KBUF.HT.Y.0001.200610T1600Z-200610T2300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Orchard Park, and Springville 314 AM EDT Wed Jun 10 2020 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... * WHAT...Heat index values in the mid to upper 90s expected. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Erie, Genesee, Wyoming, Livingston, and Ontario counties. * WHEN...From noon today to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Apffel
110 WWUS71 KBUF 101349 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 949 AM EDT Wed Jun 10 2020 NYZ001>006-010>014-085-102200- /O.CON.KBUF.HT.Y.0001.200610T1600Z-200610T2300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Orchard Park, and Springville 949 AM EDT Wed Jun 10 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values in the mid to upper 90s expected. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Erie, Genesee, Wyoming, Livingston, and Ontario counties. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Hitchcock
019 WWUS71 KBUF 101727 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 127 PM EDT Wed Jun 10 2020 NYZ001>006-010>014-085-102300- /O.CON.KBUF.HT.Y.0001.000000T0000Z-200610T2300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Orchard Park, and Springville 127 PM EDT Wed Jun 10 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values in the mid to upper 90s. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Erie, Genesee, Wyoming, Livingston, and Ontario counties. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Hitchcock
834 WWUS71 KBUF 102312 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 712 PM EDT Wed Jun 10 2020 NYZ001>006-010>014-085-110015- /O.EXP.KBUF.HT.Y.0001.000000T0000Z-200610T2300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Orchard Park, and Springville 712 PM EDT Wed Jun 10 2020 ...HEAT ADVISORY HAS EXPIRED... Apparent temperatures have dropped below critical values. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Jun 9, 10:24 AM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 9, 10:24 AM EDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1024 AM EDT Tue Jun 9 2020 .SYNOPSIS... High pressure will provide fair weather today. Heat and humidity will build today through Wednesday. A cold front passing through late Wednesday into Thursday will bring a few rounds of showers and thunderstorms, especially Wednesday night. && .NEAR TERM /THROUGH TONIGHT/... Visible satellite imagery shows plenty of sunshine late this morning for the bulk of the area, with clouds limited to Jefferson and Lewis counties. Temperatures are warming quickly as diurnal mixing erases the steep and shallow inversion noted on the 12Z KBUF sounding. Ridge aloft will slide across the region today. Plenty of sunshine is expected, expect across the Saint Lawrence Valley, where a strengthening warm frontal segment from the Ottawa Valley to northeast NY will bring some mid level cloud cover. Trended temperatures toward the warmer side of guidance envelope with most highs away from the lakes in the mid 80s to near 90. Ridge axis slides east tonight. Moisture will begin to edge up, especially after midnight as the remnants of Cristobal lift north through the upper Midwest, and we start to set up decent moisture transport across western New York as the nose of low level jet begins to work into the area. Could see a few showers or perhaps a thunderstorm arc into western New York well after midnight. An uptick in humidity levels will bring a warm and more humid night. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Wednesday will be hot and muggy with near record high temperatures and heat index values which will climb well into the 90s. Tropical remnants will combine with a northern branch shortwave to produce a 982 mb low which will move north of Lake Superior on Wednesday. An associated warm front will move across our region Wednesday morning, which will place the area in a tropical airmass. A SSW surface flow will prevent a lake breeze, which will allow temperatures to rise into the lower 90s across the WNY lake plains and valleys. There will be scattered showers and thunderstorms with the warm front, but expect the majority of Wednesday afternoon to be dry with our region in the warm sector. These storms would mainly be across the North Country, where a few strong storms are possible. The better chance for showers and storms will come later Wednesday and Wednesday night as height falls aloft due to the passage of a sharp upper level trough. Thunderstorms may develop along a pre- frontal trough or ahead of a cold front which will move through later Wednesday night. Shear will increase ahead of the front, with 850mb winds increasing to 50 knots. The airmass will be unstable Wednesday evening, with MUCAPE 1500 to 2000 J/Kg, and this will only lower some as the night goes on. The combination of wind shear and instability has the potential to produce severe thunderstorms. Based on 00Z guidance, the front may pass a bit later Wednesday night. While this later timing may limit the coverage storms, there still is a potential for strong storms to last well into Wednesday night. SPC highlights a slight risk for severe weather across the entire forecast area. The cold front will slide east of the area Thursday, with perhaps some showers across eastern portions of the cwa Thursday morning. Things will dry out Thursday afternoon, with clearing skies and much lower humidity. Highs Thursday will mainly be in the 70s. High pressure centered across the nations mid-section will ridge toward the region Thursday night however a shortwave and approaching cold front will maintain a modest pressure gradient which will hinder radiational cooling. && .LONG TERM /FRIDAY THROUGH MONDAY/... An upper level trough will settle across the eastern Great Lakes, which will result in below normal temperatures through Sunday. There may be a few showers due shortwaves embedded in the cyclonic flow aloft, but the majority of the time will be dry. Highs will start off in the low to mid 70s Friday, then drop into the mid to upper 60s for weekend. Monday will be dry and warmer with a mid level ridge building back into the region. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... Some mid level clouds will continue to stream across the North Country today. Otherwise mainly clear skies will prevail for the rest of the area into this evening with VFR prevailing. Outlook... Tonight and Wednesday...Mainly VFR with a chance of showers and thunderstorms. Wednesday night...Areas of MVFR and brief IFR with showers and thunderstorms likely. Thursday...Mainly VFR with a chance of showers and thunderstorms. Friday...Mainly VFR. Saturday...VFR/MVFR with a chance of showers. && .MARINE... Light winds and low wave action expected today under high pressure. The gradient winds will allow local lake breezes to develop this afternoon. A cold front will approach the eastern Great Lakes Wednesday, and cross early Thursday morning. East winds will briefly increase on Lake Ontario tonight ahead of the system, producing choppy conditions on the west half of the lake. South-southwest winds will increase Wednesday on both lakes. The strongest period of winds will likely occur Thursday in the wake of the cold front, with Small Craft Advisory conditions possible on both lakes. && .CLIMATE... A very warm airmass will reach our region today and Wednesday. This heat will approach daily records for our three climate sites. Below are record highs, and record warm minimum temperatures. Since we are now in Eastern Daylight Time (EDT) the climatic day will run from 1 AM EDT to 1 AM EDT. Today (June 9th) Record Highs Buffalo.....90F 2005 Rochester...93F 2008 Watertown...90F 2005 Wednesday June 10th Record Highs Buffalo.....91F 1895 Rochester...94F 1947 Watertown...88F 1974 Wednesday June 10th Record Warm Minimum Buffalo.....69F 1936 Rochester...69F 1936 Watertown...69F 1996 && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...TMA NEAR TERM...Hitchcock/TMA SHORT TERM...Apffel/EAJ LONG TERM...Apffel/EAJ AVIATION...Hitchcock/TMA MARINE...TMA CLIMATE...Apffel/Thomas
Hazardous weather outlook, Jun 9, 4:43 AM EDT, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 443 AM EDT Tue Jun 9 2020 NYZ010-019-085-101000- Northern Erie-Chautauqua-Southern Erie- 443 AM EDT Tue Jun 9 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The combination of heat and humidity will result in very hot and muggy conditions on Wednesday. Apparent temperatures may reach the mid to upper 90s. There is also a risk for strong to severe thunderstorms Wednesday and Wednesday night. Greatest threat will be damaging wind gusts and hail. Strong currents and dangerous swimming conditions are possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>006-011>014-020-021-101000- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee-Wyoming- Livingston-Ontario-Cattaraugus-Allegany- 443 AM EDT Tue Jun 9 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The combination of heat and humidity will result in very hot and muggy conditions on Wednesday. Apparent temperatures may reach the mid to upper 90s. There is also a risk for strong to severe thunderstorms Wednesday and Wednesday night. Greatest threat will be damaging wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-101000- Jefferson-Lewis- 443 AM EDT Tue Jun 9 2020 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a risk for strong to severe thunderstorms Wednesday and Wednesday night. Greatest threat will be damaging wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-101000- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 443 AM EDT Tue Jun 9 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a risk for strong to severe thunderstorms Wednesday and Wednesday night. Greatest threat will be strong wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
Nearby
Heat Advisories in New York, 2020Every heat advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.